Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 2, 2012, 2:17 PM MDT for Sherman County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 2, 2012, 2:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Goodland, KS
County Sherman County, KS
The radar
The Goodland radar (KGLD), 15 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2575 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS83 KGLD 022017 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT THU AUG 2 2012 KSZ013-022045- SHERMAN- 217 PM MDT THU AUG 2 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF EDSON...OR NEAR EDSON... MOVING EAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3942 10144 3920 10139 3917 10169 3931 10175 TIME...MOT...LOC 2017Z 254DEG 25KT 3928 10157 $$ 024
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:04 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 2, 12:04 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1204 PM MDT THU AUG 2 2012 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 200 AM MDT THU AUG 2 2012 AS HAS BEEN THE CASE THE PAST SEVERAL MORNINGS SHOWERS AND THUNDERSTORMS ARE SCATTERED ABOUT THE AREA GENERALLY ALONG AND NORTH OF INTERSTATE 70. THESE SHOULD EXIT THE AREA BY SUNRISE WITH A LULL IN ACTIVITY TIL THE END OF THE DAY WHEN ANOTHER WEATHER DISTURBANCE MOVES OFF OF THE FRONT RANGE AND INTO THE FORECAST AREA TONIGHT. CURRENT MODELS FAVOR AREAS GENERALLY SOUTH OF THE INTERSTATE FOR PRECIP TONIGHT AND HAVE TRENDED POPS THAT WAY. HIGH TEMPERATURES TODAY IN THE 90S. FRIDAY...MOST OF THE MID AND UPPER LEVEL MOISTURE VIA THE MONSOON WILL BE RATHER ABSENT AND GENERALLY SOUTH OF THE FORECAST AREA. HAVE SOME SLIGHT CHANCE POPS BY 00Z SATURDAY BUT CONFIDENCE ISN'T TOO HIGH AS ABOVE MENTIONED MOISTURE AND FORCING IS ABSENT. THERE IS A BIT BETTER CHANCE FOR PRECIPITATION FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. NAM IS QUICKER BRINGING IT INTO THE AREA WHILE THE GFS AND SREF ARE A BIT SLOWER. HIGH TEMPERATURES IN THE MID 90S TO AROUND 102. SATURDAY...MUCH COOLER AND STABLE THUS DRY WITH LITTLE IN THE WAY OF CLOUDINESS. HIGH TEMPERATURES IN THE LOW TO MID 80S. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 200 AM MDT THU AUG 2 2012 SUNDAY...DRY. UPPER HIGH SHIFTS WESTWARD TOWARD SOUTHWEST COLORADO WITH MONSOONAL MOISTURE MOVING TOWARD THE CONTINENTAL DIVIDE. HIGH TEMPERATURES AROUND 90. MONDAY...UPPER HIGH NEAR THE FOUR CORNERS WITH MONSOONAL MOISTURE REMAINING WEST OF THE AREA THUS ANOTHER DRY DAY. HIGH TEMPERATURES MID 90S TO AROUND 100. TUESDAY-WEDNESDAY...PRECIPITATION CHANCES RETURN TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS MONSOONAL MOISTURE MOVES ACROSS THE AREA. HIGH TEMPERATURES AGAIN MID 90S TO AROUND 100 TUESDAY...LOW TO MID 90S WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1200 PM MDT THU AUG 2 2012 ONCE AGAIN EXPECTING CONVECTION TO DEVELOP ALONG THE PALMER DIVIDE AND FRONT RANGE WITH A GRADUAL PROGRESSION EASTWARD INTO EASTERN COLORADO BY EARLY EVENING. SIGNIFICANT UNCERTAINTY EXISTS AS TO WHETHER EITHER TERMINAL WILL BE IMPACTED SO NO MENTION OF PRECIP WILL BE INCLUDED IN THIS TAF ISSUANCE. WINDS WILL GENERALLY BE LIGHT AND VARIABLE THIS AFTERNOON BEFORE VEERING TO THE SOUTHWEST DURING THE MORNING HOURS ON FRIDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...99 AVIATION...FOLTZ
Hazardous weather outlook, Aug 2, 10:52 AM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT THU AUG 2 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1052 AM MDT THU AUG 2 2012 /1152 AM CDT THU AUG 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO LATE THIS AFTERNOON AND MOVE EASTWARD TOWARD SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW BUT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE FRIDAY THROUGH SATURDAY WITH DRIER AIR MOVING IN SATURDAY NIGHT THROUGH TUESDAY. MONSOONAL MOISTURE RETURNS TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 2, 2:17 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 217 PM MDT THU AUG 2 2012 KSZ013-022045- SHERMAN- 217 PM MDT THU AUG 2 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF EDSON...OR NEAR EDSON... MOVING EAST AT 30 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3942 10144 3920 10139 3917 10169 3931 10175 TIME...MOT...LOC 2017Z 254DEG 25KT 3928 10157 024
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:47 PM MDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Aug 1, 10:04 PM MDT | Special Weather Statement | GLD | Decatur | 11 min |
| Aug 1, 10:15 PM MDT | Special Weather Statement | GLD | Decatur | 30 min |
| Aug 1, 10:42 PM MDT | Special Weather Statement | GLD | Norton | 33 min |
| Aug 2, 2:45 PM MDT | Special Weather Statement | GLD | Thomas | 30 min |
| Aug 2, 2:59 PM MDT | Special Weather Statement | GLD | Thomas | 31 min |
| Aug 2, 3:21 PM MDT | Special Weather Statement | GLD | Logan | 24 min |
| Aug 2, 3:43 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 47 min |
| Aug 2, 3:49 PM MDT | Special Weather Statement | GLD | Wallace | 26 min |
| Aug 2, 4:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 38 min |
| Aug 1, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 30 min |
| Aug 1, 6:06 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Aug 1, 6:22 PM MDT | Special Weather Statement | GLD | Yuma | 23 min |
| Aug 1, 7:03 PM MDT | Special Weather Statement | GLD | Yuma | 27 min |
| Aug 1, 7:41 PM MDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Aug 1, 8:27 PM MDT | Special Weather Statement | GLD | Hitchcock | 8 min |
| Aug 1, 8:35 PM MDT | Special Weather Statement | GLD | Hitchcock | 25 min |
| Aug 1, 9:34 PM MDT | Special Weather Statement | GLD | Red Willow | 26 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.